Have you thought about methadone stabilization and then reducing your dose over time? Methadone is a cheap good option. I know that there is a negative connotation, but I think that it is great for pain management and for weaning off of high doses of opiates. However, it also had a nasty side that others can tell you about. So, you will want to think about the terrible things bc there is no free ride.
Hello and I feel for ya. I know this is a very scary but at the same time could end up being one of the best times in your life. I am 36(almost 37 in April) anyways I started out on hydrocodone then within 6 months went to methadone for years, at least 60mgs per day alot of times more. Methadone worked great for the pain but it is VERY addictive just like all other opiates. I quit cold turkey once for 7 months and started again for about 2 years then quit ct again. The wds were horrible and very long. I then started usin the fentanyl patch and within 5 months was 200-300- mch for a few months. I just cut my dose in half for a week and felt terrible and decided to go ct from them. I took hydrocodone for almost a week then got off them and dont feel that bad. If I were you since you are on a high dose and for so long I would (if you can afford it) doing a slow taper or if you cant doing a faster taper. I wish you all the luck and hope you find something for your pain.
Boy am I ever so glad that you posted. I have been going through hell here and have honestly felt alone. I was on the patch since 11/07, went from 25 to 50 then to 75 mcg for quite awhile. I finally woke up and realized that sleeping all day and not getting anything accomplished and not really feeling happiness was not the life for me. I was put on the patch due to back pain from herniated discs along with having fibro.
I told my dr last fall that I wanted to come off. So, he took me down to 50 and held me there for 4 mos. I was so happy because I actually felt a bit better. Then, Dec 30, he brought me down to 25 + 12 mcg. My GOD... I felt w/d's. Cold/hot sweats, slight RLS, not getting the quality sleep like I once did and some other symptoms which I have now forgotten. I called the office and he denied that my symptoms were from w/d's. I knew they had to be. Then, on 1/20 I went and saw him in the office and brought with all my patches and said I want off. This is ruining my life. I figured if I was already going through w/d's why not quit c/t. So, he asked if I wanted something else, I sd oh just 2 vicodins per day. What a damn joke. I'm telling you the w/d's I was having ON the patch are NOTHING compared to what I've been going through for 10 days now. And, it got worse yesterday after stopping the vicodin. I feel like HELL.
I know this may not seem to be helping you. But, I just want to suggest that you do a SSSSLLLLOOOOOWWWW taper. I know that I was taking the patch for awhile and my dose wasn't Too too high and I'm going through hell. I would not suggest c/t off fentanyl to anyone who has been taking it for years like you and I.
Please keep posting, I am so glad to see someone else here dealing with that damn patch. (sorry, but I feel that should only be for terminally ill).
Best of luck...glad u found us.
Not many users who were on the patch but I was one of them. The only way I could get off the patch successfully was to taper with a different med...I had percs prescribed to me so I used those. Instead of using 2-3 percs daily plus the patch, I went up to 10 percs a day without the patch. I needed that much to stabilize myself after dropping the patch. I gradually reduced my dose on the percs and then quit; that was over 2 years ago.
The patch is serious...be careful when tapering and I don't recommend CT unless you have about three weeks to suffer through some hellacious pain.
Yep, Florida is right. I am 11 days no f'in patch and I am STILL not well. I won't go into detail but let's suffice it to say that even freaking Immodium won't help my ***. I've come this far and there is no going back now. I just am SOOOOOOO sick of this crap. No Dr. that cares. I am sick of having to be in the house because when I leave, my stomach starts rumbling. Today I have promised the kids that we are going to see Curious George. I have been up for an hour in a half and have already gone 4 times. I've taken Immodium twice since then. I really hope you have a decent Dr that will work with you. I hope you can get off the fentanyl. This is what I say....unless you're terminally ill, it should not be given to you. I know some people disagree with me. But, I am speaking from 26 mos experience. I wish to HELL I never even heard of that patch. Keep posting...
I was on fentanyl pain patches for over a yr. and I know what you're going through. Florida is right about not going off of them too fast.What strength is your patch that you're wearing now?? How much of a jump did you make in the last 11 days??
I'm not in the medical field so all I can give you is my first hand experience with the patch. I asked my family doc to w/d me. We went very slow. They make a 12 patch now, too. I was on 100 and the I went down to a 75+12 and stayed until I was stable. Then we knocked it down to just 75. The fentanyl is so dangerous. You have to be careful not to puncture them and get the whole dose at once. Do you change yours every 72 hrs?? Did you ever abuse them. I'm concerned that you're going way too fast.
I will be glad to help you any way I can. I'm usually on the other board but you can hunt me down. The day will come when you don't need this horrible med, it just takes time. If you google it, you'll see that fentanyl is 80-100 times stronger than morphine.
Type at you tomorrow I hope.....peace.....ST